peripheral neuropathy: Is anybody else... - Diabetes Research...

Diabetes Research & Wellness Foundation
5,285 members1,213 posts

peripheral neuropathy

Mostrum73
Mostrum73

Is anybody else suffering from peripheral neuropathy caused by diabetes?

13 Replies
oldestnewest

Hello, I was so interested to read your post as I am in the process of finding out if my peripheral neuropathy is caused through taking a long term medication for my lungs or in fact a side effect of being prediabetic. i would be interested to hear a little more about your symptoms as I may be able to identify with them myself. I also hope others will answer your post to help us learn a bit more about these possible side effects. Chrys

What was the long term antibiotic ? Cipro and fluoroquinolones can cause many problems including neuropathy.

Hi, The antibiotic was colomycin which I nebulixed twice a day for over a year without stopping or having a checkup. This was to treat a lung disease called bronchiectasis. In fact I got lost in the hospital system until luckily, I had reason to speak to my old consultant who had retired. I explained the symptoms I was having and he put me under the care of a new consultant. The colomycin was stopped and I'm on nothing at the moment as time has to lapse to see if the colomycin is the cause. My old consultant said it was possible but very, very rare. I might even be a first. However, It could be prediabetes side effects of course. So, it's a waiting game.

Fatbuddy
Fatbuddy
in reply to seasider18

Had NO Idea --this medicien has side effect -like PN,

you should read info- that comes with medcine and ask doctor for alternate medicine

seasider18
seasider18
in reply to Fatbuddy

As a consultant said to my wife when we questioned a known side effect of a drug he prescribed "Don't worry that only happens to one in ten thousand"

She must be very unlucky.

Fatbuddy
Fatbuddy
in reply to seasider18

In that case -change your Doctor -- Consultant.

In USA, every medicine comes with a detailed info- Fine Print --But I read most

seasider18
seasider18
in reply to Fatbuddy

Ours do as well and we have a Yellow Card scheme where we can report side effects to the MHRA. Another doctor once said to my wife 'Don't bother that side effect is well known' That s true but until you take a drug you don't know if it will kill or cure.

Fatbuddy
Fatbuddy
in reply to seasider18

In that case--you should have asked for alternative anyw ay

NO more comments -please - GOOD LUCK

seasider18
seasider18
in reply to Fatbuddy

Bye, Bye Fatbuddy.

Activity2004
Activity2004Administrator
in reply to seasider18

When was the last appointment and how long did she use the medication?

It was alendronic acid for osteoporosis and it caused ONJ (Osteonecrosis )

that worsened after dental extractions. She was probably on it for about a year.

unfortunately diabetic neuropathy is a common result of poorly controlled diabetes. If I understand correctly the mechanism involved is nerve cells dying as a result of loss of blood supply because of damage to blood cells delivering blood.

There are, however, a large number of potential causes of peripheral neuropathy. Another possibility that would be common in diabetics is B12 deficiency from long term use of metformin. Unfortunately this is often missed - in part because GPs tend not to be aware of how B12 deficiency can present (focus can be on anaemia whereas this isn't always present) and also because there is a huge grey area in the test commonly used to evaluate B12 deficiency - serum B12. In reality a single test isn't necessarily that informative - and really you need to be looking for a drop over time - but unfortunately it tends to be quite a long period of time - so requires tests months apeart. The test isn't that accurate either so you are looking for drops of more than 20% as anything less could just be noise from the test. kidney problems, also common in diabetes can further complicate things.

Suggest you speak to your GP/diabetic nurse and ask for follow up eg with blood tests (particularly if you are on metformin).

I don't have diabetes but my mother does and she has diabetic neuropathy as a result.

What is your A1C ? you need to control Diabetes and peak sugar ..

join and read more in : DiabetesIndia" forum here

Lot more info there on PAD - neuropathy --if not taken care, may damage

eyes ( retina), kidney or heart.

Start LCHF diet and some exercises -- take Vitamin Complex plus Vitamin B4

You may also like...